Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 143, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2025, 6:57 PM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2025, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 25, 2025, 7:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2696 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:34 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 25, 6:34 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Mobile AL 634 PM CDT Wed Jun 25 2025 ...New Aviation... .DISCUSSION... Issued at 401 PM CDT Wed Jun 25 2025 Tonight through Thursday Night... We are still expecting two bouts of storms to pass through the forecast area as the upper low pressure area centered over the east central Florida coast drifts slowly north-northwestward to over southern Georgia. The first complex of thunderstorms is initiating currently and will continue to expand inland through mid evening, and then mostly dissipate. The second complex of thunderstorms is anticipated to occur late tonight through noon Thursday, moving from east to west in the easterlies. The atmosphere has already become impressively unstable, and MLCAPE values have already reached as high as 4000 to 4500 J/kg. Both events have the potential to bring damaging surface winds from localized microbursts as DCAPE values could be as high as 1400 J/kg. Large hail up to around 2 inches in diameter will also be a threat with mid-level lapse rates reach as high as 7.0 C/km. Frequent lightning and heavy bouts of rain are likely as well. A LOW risk of rip currents remains in place through the near term. Temperatures will average 2 to 5 degrees above normal. Low temps interior areas tonight and Thursday night will be in the lower to middle 70s, and the upper 70s along the beaches and barrier islands. Highs on Thursday will range from 92 to 96 degrees inland, and around 90 degrees along the beaches and barrier islands. With surface dewpoints in the lower 70s, maximum apparent temperatures (heat indices) could be as high as 103 degrees. /22 Friday Through Wednesday... A very light northerly flow pattern aloft will be in place through the period as our local region becomes sandwiched between an upper ridge over the Southern Plains and an upper low over Florida. Subtle shortwave impulses look to move within the flow aloft through the period, providing weak forcing across the region. This, along with plenty of moisture and instability in place, will give way to scattered to numerous showers and storms developing each day. With a lack of any notable synoptic features, activity will generally follow a typical summertime, diurnal pattern, with offshore/coastal showers and storms developing during the morning, scattered to numerous storms developing across southern portions of the area during the early afternoon hours, storms spreading inland via outflow/sea breeze boundary collisions during the late afternoon, and activity dissipating during the mid to late evening due to the loss of daytime heating. Storms will be pulse-type in nature due to a lack of shear, and therefore am not expecting any organized severe weather throughout the period. However, as we typically see with this type of pattern, cannot rule out a few stronger storms capable of producing gusty downburst winds. Temperatures will generally be around seasonal norms, with highs topping out in the upper 80s to low 90s each day and lows ranging from the low 70s inland to the upper 70s along the immediate coast. /96 && .AVIATION... (00Z TAFS) Issued at 618 PM CDT Wed Jun 25 2025 General VFR conditions were noted across the forecast area with drops to low end MVFR conditions in thunderstorms moving west over areas well south of Highway 84. This activity may impact operations, especially along the I-10 corridor. Locally strong and variable winds are also possible with the storms. Another round is expected near sunrise, with strong to severe storms possible with local drops in conditions to mid MVFR levels. /16 && .MARINE... Issued at 401 PM CDT Wed Jun 25 2025 No significant impacts to small craft are expected through early next week outside of locally higher winds/seas and reduced visibilities associated with occasional showers and thunderstorms. Otherwise, variable winds will continue through early next week with a light offshore flow late each night and morning followed by a light onshore flow in the afternoon and evening. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 25, 6:07 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
607 PM CDT Wed Jun 25 2025
ALZ263-260000-
Mobile Central AL-
607 PM CDT Wed Jun 25 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE COUNTY
THROUGH 700 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mobile Regional Airport, or 5 miles northwest of Tillmans Corner,
moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Semmes, Tanner Williams, I10 And I65, and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3051 8810 3052 8810 3052 8814 3060 8840
3064 8841 3072 8841 3080 8831 3079 8818
3070 8799 3068 8800 3069 8798 3068 8796
3050 8807
TIME...MOT...LOC 2307Z 125DEG 7KT 3065 8822
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackLocal storm report, Jun 25, 6:17 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
617 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Tstm Wnd Gst 2 SSW Brookley Field AS 30.58N 88.07W
06/25/2025 M39 MPH Mobile AL Mesonet
Buccaneer Yacht Club site measures marine
thunderstorm wind gust to 34 knots or 39
mph.
&&
MMLocal storm report, Jun 25, 6:31 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
631 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Tstm Wnd Gst 1 SSE Brookley Field 30.63N 88.07W
06/25/2025 M58 MPH Mobile AL ASOS
Brookley Field ASOS reports thunderstorm
wind gust of 58mph.
&&
MMLocal storm report, Jun 25, 6:38 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
638 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM Marine Tstm Wind 2 SSW Brookley Field AS 30.58N 88.07W
06/25/2025 M39 MPH Mobile AL Mesonet
Corrects previous tstm wnd gst report from 2
SSW Brookley Field ASOS. Buccaneer Yacht
Club site measures marine thunderstorm wind
gust to 34 knots or 39 mph.
&&
MMLocal storm report, Jun 25, 6:43 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
643 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM Hail 1 E Auburn 30.82N 86.52W
06/25/2025 E1.00 Inch Okaloosa FL Broadcast Media
Broadcast media relayed report of quarter
size hail estimated near Auburn, FL. Time
estimated by radar.
&&
MMSpecial weather statement, Jun 25, 6:45 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
645 PM CDT Wed Jun 25 2025
ALZ060-FLZ205-260030-
Covington AL-Okaloosa Inland FL-
645 PM CDT Wed Jun 25 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COVINGTON AND
NORTHEASTERN OKALOOSA COUNTIES THROUGH 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Samson to 3 miles south of Lockhart.
Movement was northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Opp, Florala, Laurel Hill, and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3099 8639 3090 8639 3094 8667 3100 8674
3100 8669 3101 8670 3107 8670 3132 8620
3099 8619
TIME...MOT...LOC 2345Z 135DEG 12KT 3110 8608 3096 8637
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:06 PM CDT | Special Marine Warning | MOB | 69 min | |
| Jun 25, 4:31 PM CDT | Special Marine Warning | MOB | 74 min | |
| Jun 25, 5:03 PM CDT | Special Weather Statement | MOB | Baldwin | 42 min |
| Jun 25, 5:42 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| Jun 25, 5:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 25, 6:07 PM CDT | Special Weather Statement | MOB | Mobile | 53 min |
| Jun 25, 6:13 PM CDT | Special Marine Warning | MOB | 58 min | |
| Jun 25, 6:31 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 44 min |
| Jun 25, 6:45 PM CDT | Special Weather Statement | MOB | Covington | 45 min |
| Jun 25, 3:26 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Jun 25, 4:30 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Jun 25, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 42 min |
| Jun 25, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 21 min |
| Jun 25, 6:17 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 43 min |
| Jun 24, 7:02 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 43 min |
| Jun 24, 7:39 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 19 min |
| Jun 25, 6:54 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 19 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.